Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 62, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 8, 2008, 3:50 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2008, 3:50 PM EDT (19:50 UTC)
- Expired
- Oct 9, 2008, 4:37 PM EDT
- In force
- 25 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
402 WHUS71 KCLE 081950 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 350 PM EDT WED OCT 8 2008 LEZ146>149-090400- /O.NEW.KCLE.SC.Y.0062.081008T1950Z-081009T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 350 PM EDT WED OCT 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THURSDAY. THE SOUTH WINDS OF 10 TO 20 KNOTS WILL TURN TO THE WEST THIS EVENING AS A COLD FRONT MOVES ACROSS THE LAKE. WAVES WILL INCREASE TO 3 TO 5 FEET THIS EVENING AS THE WINDS TURN TO THE WEST. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
184 WHUS71 KCLE 090202 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1002 PM EDT WED OCT 8 2008 LEZ146>149-091015- /O.CON.KCLE.SC.Y.0062.000000T0000Z-081009T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1002 PM EDT WED OCT 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. WEST WINDS 10 TO 20 KNOTS OVERNIGHT WILL CAUSE WAVES TO BE 3 TO 5 FEET. THE WINDS WILL DECREASE AROUND DAYBREAK AND THE WAVES SHOULD SUBSIDE TO 2 TO 4 FEET THURSDAY MORNING AS THE WINDS BECOME SOUTHWEST AND DECREASE TO 10 TO 15 KNOTS. A SECOND COLD FRONT WILL MOVE ACROSS THE LAKE THURSDAY AND AFTER ITS PASSAGE THE WINDS WILL BECOME WEST AGAIN AND THE WAVES WILL BE 3 TO 5 FEET LATE THURSDAY AFTERNOON INTO THURSDAY EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
441 WHUS71 KCLE 090733 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 333 AM EDT THU OCT 9 2008 LEZ146>149-091545- /O.EXT.KCLE.SC.Y.0062.000000T0000Z-081010T0200Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 333 AM EDT THU OCT 9 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. WEST WINDS 15 TO 25 KNOTS WILL DECREASE SOMEWHAT EARLY THIS MORNING BUT THEN ARE EXPECTED TO INCREASE AGAIN TO 15 TO 25 KNOTS AS A WEAK COLD FRONT MOVES ACROSS THE LAKE TODAY. WAVES ARE EXPECTED TO BE AROUND 4 TO 6 FEET FOR MUCH OF THE DAY AND INTO THIS EVENING. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
640 WHUS71 KCLE 092037 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 437 PM EDT THU OCT 9 2008 LEZ146>149-092145- /O.CAN.KCLE.SC.Y.0062.000000T0000Z-081010T0200Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 437 PM EDT THU OCT 9 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WHILE 2 TO 4 FOOT WAVES CAN BE EXPECTED DURING THE EVENING HOURS IN THE NEARSHORE WATERS...THE LARGER WAVES ARE EXPECTED TO STAY IN THE OPEN WATERS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 3:46 PM EDT, 4 minutes earlier.
Area forecast discussion, Oct 8, 3:46 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EDT WED OCT 8 2008 .SYNOPSIS... A COLD FRONT WILL BE MOVING THROUGH THE LOCAL AREA AND CROSS THE APPALACHIANS BY THURSDAY MORNING. A SECOND COLD FRONT WILL WEAKEN AS IT APPROACHES THE AREA THURSDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE UPPER MISSISSIPPI VALLEY ON FRIDAY AND HOLD THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... STEADIER RAIN ABOUT OUT OF NW PA AS IT SLIDES EAST. COLD FRONT SHOULD CROSS NW OHIO LATE THIS AFTERNOON...REACHING THE I-71 CORRIDOR AROUND 7 PM...AND CROSSING INTO PA BEFORE MIDNIGHT. WILL STILL BE A FEW SHOWERS/SPRINKLES/DRIZZLE UNTIL FRONTAL PASSAGE. FRONTAL SHOWERS MAY EXPAND SOMEWHAT OVER THE HILLS OF NE OH/NW PA ALTHOUGH THE RAIN WILL NOT AMOUNT TOO MUCH. DRIER AIR HAS BEEN MAKING A GOOD PUSH BEHIND THE FRONT. AIRMASS IS NOT MUCH COOLER THAN PREVIOUS ONE BUT DEWPOINTS WILL DROP OFF NICELY TONIGHT INTO THURSDAY. LIMITED CAA AND CYCLONIC FLOW FOLLOWING THE FRONT AS RIDGE IS BUILDING QUICKLY TOWARD THE GREAT LAKES. STRATOCUMULUS SHOULD YIELD PRETTY QUICKLY AND I THINK IT WILL CLEAR BY DAYBREAK EVEN AT ERIE AND YTOWN. CLEARING SKIES WILL ALLOW FOR RADIATIONAL COOLING TO DEVELOP TONIGHT BUT BREEZE WILL NOT COMPLETELY DIE OFF SO TEMPS WILL NOT DROP OFF AS RAPIDLY AS THEY COULD. MIN TEMP FCST A DEGREE OR TWO BELOW GFS GUIDANCE. BREEZE AND FALLING DEWPOINTS WILL KEEP FOG FROM DEVELOPING IN MOST AREAS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES BY THE WEEKEND. AIRMASS AT THE SURFACE IS INITIALLY RATHER SEASONABLE BUT RIDGE BUILDS ALOFT SO EXPECT TEMPS TO JUMP A CATEGORY OR SO EACH DAY THROUGH THE WEEKEND. NIGHTS WILL REMAIN SOMEWHAT COOL BUT WARMER THAN NORMAL...ALMOST A LITTLE TASTE OF SUMMER. LOW LEVEL MOISTURE AND DEWPOINTS BEGIN TO RISE ACROSS THE MIDWEST SATURDAY BUT WE WILL LIKELY REMAIN CLEAR OF ANY PROBLEMS AS THE SURFACE HIGH BUILDS SOUTH ACROSS THE MID ATLANTIC STATES AND WE SEE MAINLY A DRY EAST TO SOUTHEAST LOW LEVEL DOWNSLOPE FLOW. GUIDANCE TEMPS LOOK GOOD AND WILL TRY TO FORECAST AS BIG A DIURNAL TEMP RANGE AS REASONABLE GIVEN THE WARM SUNNY DAYS EXPECTED AND CLEAR NIGHTS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... HIGH PRESSURE DOMINATES THE FORECAST AREA UNTIL ABOUT TUESDAY WHEN A WEAK COLD FRONT IS PROGGED TO MOVE RAPIDLY EAST ACROSS THE REGION. WARM AIR ADVECTION IS EXPECTED TO TAKE PLACE SUNDAY NIGHT THROUGH TUESDAY MORNING AHEAD OF THE COLD FRONT. TEMPERATURES SHOULD BE WELL ABOVE NORMAL WITH THE WARM AIR ADVECTION PATTERN IN PLACE. I WILL INTRODUCE SHOWERS IN THE EAST ON TUESDAY WHICH IS EARLIER THAN PREVIOUS FORECAST DUE TO SPEED OF FRONT. MODELS APPEAR TO BE FAIRLY PROGRESSIVE IN MOVING THIS FRONTAL BOUNDARY EAST OF THE AREA BY TUESDAY NIGHT SO WILL DROP MENTION OF SHOWERS DURING THAT PERIOD. TEMPERATURES TUESDAY NIGHT INTO WEDNESDAY NOT EXPECTED TO BE MUCH COLDER THAN THE PREVIOUS DAY DUE TO AIR MASS NOT BEING ALL THAT COLD. WEDNESDAY SHOULD BE DRY WITH MORE HIGH PRESSURE FOLLOWING THE COLD FRONT. AN UPPER LEVEL SHORTWAVE AND ASSOCIATED MOISTURE WILL SPREAD EAST ACROSS THE AREA WEDNESDAY NIGHT AND WILL INTRODUCE ANOTHER CHANCE FOR SHOWERS AGAIN. CLOUDS AND WEAK WARM AIR ADVECTION WILL KEEP TEMPERATURES UP IN THE LOWER 50S WEDNESDAY NIGHT. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... CONDITIONS WILL GRADUALLY IMPROVE FROM WEST TO EAST ACROSS THE FORECAST AREA THROUGH THE NEXT 24 HOURS. STILL LOOKING AT IFR CONDITIONS TO PERSIST THROUGH THE EVENING HOURS. PRECIPITATION WILL CONTINUE TO PULL OUT TO THE EAST WITH REMNANT WIDELY SCATTERED SHOWERS EXPECTED INTO THE EVENING. I AM EXPECTING SOME DRIZZLE THIS EVENING AT CAK...YNG...AND ERI BEFORE THE DRIER AIR EVENTUALLY PUSHES INTO THAT REGION. GENERALLY CLEAR SKIES EXPECTED AT ALL TAF SITES BY LATE MORNING AS HIGH PRESSURE BUILDS EAST AND DRIER MOVES INTO THE REGION. OUTLOOK...HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES AT THE SURFACE AND ALOFT THROUGH THE WEEKEND. LOCAL EARLY MORNING FOG/HAZE POSSIBLE AT ALL SITES OTHERWISE VFR CONDITIONS EXPECTED. && .MARINE... SMALL CRAFT ADVISORY (SCA) NEEDED OVER EAST HALF OF THE LAKE TONIGHT AS COLD FRONT...NOW INTO NW OH...MOVES ACROSS THE LAKE THIS EVENING. THINK THERE WILL BE A LULL TOMORROW MORNING BUT REMAIN CHOPPY WITH W-SW FLOW FUNNELING UP THE LAKE. SCA LIKELY NEEDED AGAIN LATER THURSDAY AS A SECONDARY FRONT MOVING ACROSS LAKE ERIE. CONDITIONS IMPROVE QUICKLY ON FRIDAY AS RIDGE OF HIGH PRESSURE MOVES OVER THE LAKE. HIGH MOVES JUST EAST OF THE LAKE AND STALLS SETTING UP AN E-SE FLOW THROUGH THE REMAINDER OF THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THURSDAY FOR LEZ146>149. && SYNOPSIS...THOMPSON NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...DJB
Hazardous weather outlook, Oct 8, 4:39 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 439 AM EDT WED OCT 8 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 439 AM EDT WED OCT 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.